Pennsylvania, 2007Winter Storm in Pennsylvania, December 15 to 16, 2007
December 15 to 16, 2007 · NWS CTP · 14 events in 14 counties and zones
A significant winter storm affected much of Central Pennsylvania from the evening of the 15th through the 16th. Heavy snow fell over the northern tier Counties, with a mixture of snow, sleet and freezing rain over the South Central Mountains and Middle/Lower Susquehanna Valley.
Every event with a place to put it; 14 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 14
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A significant winter storm affected much of Central Pennsylvania from the evening of the 15th through the 16th. Heavy snow fell over the northern tier Counties, with a mixture of snow, sleet and freezing rain over the South Central Mountains and Middle/Lower Susquehanna Valley.
Numerous reports of hazardous road conditions and downed utility lines and trees were received as the storm moved north across the Commonwealth. County 911 centers reported numerous vehicle accidents and power outages. The Public Utility Commission reported more than one-hundred thousand customers were without power. Utility crews from Pennsylvania and Ohio were dispatched to make repairs and restore service. The affected counties coordinated with local emergency units and the American Red Cross to establish shelters for residents who were without power.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Dec 15, 3:51 PM EST, 4 hours 9 minutes earlier.
Area forecast discussion, Dec 15, 3:51 PM EST, 4 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
351 PM EST SAT DEC 15 2007
.SYNOPSIS...
A DEVELOPING LOW PRESSURE SYSTEM WILL GATHER STRENGTH AND MOVE
NORTH THROUGH THE OHIO VALLEY TONIGHT AND SUNDAY. THE STORM WILL
CONTINUE TO INTENSIFY OFF THE NEW ENGLAND COAST BY SUNDAY
EVENING.
&&
.NEAR TERM /UNTIL 11 PM THIS EVENING/...
AREA OF SNOW ASSOCIATED WITH INVERTED TROUGH AHEAD OF DEVELOPING
LOW PRESSURE SYSTEM IS MOVING THROUGH SOUTHWEST PA AT THIS TIME.
AS WAS THE CASE IN CENTRAL OHIO...THE SNOW BEGINS WITH A RAPID
REDUCTION IN VISIBILITY AND MODERATE TO HEAVY INTENSITY. ALONG AN
INTERSTATE 70 LINE...THE PRECIPITATION QUICKLY CHANGES TO A MIX OF
RAIN AND FREEZING RAIN. NORTH OF THAT...SNOW MAY DROP A QUICK INCH
OR TWO.
PRECIPITATION LINING UP WELL WITH NAM12 PRECIP FORECAST.
HOWEVER...RADAR SHOWS SOME FILLING IN SOUTH OF THE PA BORDER.
EXPECT AFTER A QUICK BURST OF SNOW AT THE ONSET...AREAS FROM THE
TURNPIKE AND SOUTH WILL CHANGE TO FREEZING RAIN. NORTH OF TURNPIKE
TO I-80...EXPECT SNOW TO CHANGE OVER TO SLEET IN THE EVENING. OVER
THE NORTH...SNOW WILL CONTINUE THROUGH THE EVENING.
CROSS SECTIONS SHOW A WARM AIR LAYER OF +0 TO +2C AIR WEDGING FROM
SOUTH TO NORTH BY EVENING. THIS LAYER LIES BETWEEN 800MB AND 700
MB. PLENTY OF COLD AIR BELOW SO EXPECT SLEET. AS THIS WARM LAYER
PROGRESSES NORTH OVERNIGHT AND DEEPENS OVER THE SOUTH...EXPECT
SLEET OVER THE NORTH...SLEET AND FREEZING RAIN OVER THE
CENTRAL...AND FREEZING RAIN TO RAIN OVER THE SOUTH.
&&
.SHORT TERM /11 PM THIS EVENING THROUGH MONDAY NIGHT/...
WARM TONGUE ALOFT MOVES NORTH OF THE PA BORDER OVERNIGHT
SUPPORTING SLEET OVER THE NORTH AND FREEZING RAIN CENTRAL. PRECIP
SHOULD CHANGE TO RAIN OVER THE SOUTH.
ACCORDING TO THE LATEST NAM/GFS/SREF/GEFS WE LOSE THE EASTERLY
LOW LEVEL WIND ANOMALIES BY EARLY AFTERNOON SUNDAY. WITH ALL THE
OPERATIONAL GUIDANCE TRACKING THE MAIN PART OF THE UPPER LOW SO
FAR NORTH...AND THE COASTAL LOW TAKING LONGER TO GET GOING...THE
THREAT FOR DEFORMATION SNOWS ON THE BACK SIDE OF THE STORM SEEMS
TO BE DECREASING LOCALLY WHILE INCREASING FURTHER NORTH OF THE
REGION.
AS THE CONSOLIDATING LOW PRESSURE AREAS/MATURING MID-LATITUDE
CYCLONE LIFTS NORTHEAST THRU NEW ENGLAND SUNDAY NIGHT...XPECT LAKE
EFFECT SNOWFALL TO DEVELOP ACROSS THE NORTHWEST MOUNTAINS AND LAUREL
HIGHLANDS. SREF 850MB TEMPS PLUMMET TO -12 TO -14C OR MINUS 1-2SD BY
06Z MONDAY. THE COLD AND VERY BRISK...OVER-LAKE FETCH ON THE
BACKSIDE OF THE DEPARTING 30-40DM 500MB HEIGHT FALL CENTER/SUB 980MB
SFC LOW SHOULD RESULT IN ADVY-TYPE /OR LESS/ ACCUMS BASED ON
THE LATEST WWD GRAPHICS ACROSS PORTIONS OF THE W/NW MTNS...ESP
OVER THE SNOWBELT REGION OF WARREN CO AS WELL AS THE
OROGRAPHICALLY ENHANCED WINDWARD FACING SLOPES OF THE LAURELS.
HAVE INCREASED POPS TO CATEGORICAL FOR SUNDAY NIGHT...WHICH IS
MORE IN LINE WITH THE SREF AND ABV MET/MAV BLEND.
IN ADDITION TO THE FRQNT LES SHSN AND OCNL HEAVIER SNOW SQUALLS...A
VERY TIGHT PRESSURE GRADIENT WILL BE IN PLACE BEHIND THE DEPARTING
STORM SYSTEM. WELL-ALIGNED LLVL COLD ADVECTION COMBINED WITH 6HRLY
ISALLOBARIC RISES ON THE ORDER OF 7-12MB SUGGEST /AT LEAST/ WIND ADVY
CRITERIA BEING MET ACROSS MUCH OF THE CWA. THE STG WNDS/FRQNT SHSN
COMBO MAY RESULT IN AREAS OF BLOWING SNOW...ESP WHEN CONSIDERING
WHAT WILL/MAY ALREADY BE ON THE GROUND. IN SHORT...ANTICIPATE A
HAZARD HEADLINE FOR WIND FROM SUN NGT INTO EARLY MONDAY - WHICH
COULD BE COUPLED WITH A LAKE EFFECT/SNOW ADVY FOR A LAKE EFFECT/SNOW
AND BLOWING SNOW STATEMENT. HOWEVER...WILL NOT ISSUE ANY ADDNL
HEADLINES WITH THIS PACKAGE GIVEN COMPLEX WSW ALREADY IN
EFFECT...BUT WILL ALERT LATER SHIFTS AND ADD MENTION IN THE HWO.
NMRS/SCT -SHSN WILL BE COMMON EAST OF THE ALLEGHENY FRONT SUN NGT
ACROSS THE CNTRL MTNS...WITH OCNL FLURRIES OVER THE MID/LWR SUSQ
VLY. HAVE TAPERED THE POPS IN THIS FASHION. ANY LINGERING -SHSN
WILL BE CONFINED TO THE W/NW MTNS MONDAY WITH DOWNSLOPE WLY FLOW
ALLOWING FOR SOME BREAKS IN THE CLOUDS THE FURTHER S/E ONE GOES.
WNDS WILL RELAX BY LATER MONDAY AS SFC HI PRES NUDGES NEWD FM THE TN
VLY. WLY FETCH SHOULD STILL SUPPORT BKN/OVC STRATO CU AND A FEW -SHSN
ACROSS THE NW MTNS.
A WEAK CLIPPER/MID-LVL IMPULSE EMBEDDED WITHIN THE CYC FLOW TRIES TO
SLIDE TO THE NORTH LATE MONDAY NGT INTO EARLY TUE...BUT MEAGER MSTR
SHOULD LIMIT OVERALL IMPACT.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
HIGH PRESSURE WILL SLIDE OFF THE MID-ATLANTIC COAST BY TUES WITH A
SERIES OF WEAK WAVES/FRONTS RIPPLING W-E ACROSS THE CONUS. GMOS/HPC
BLEND YIELDS HIGHEST POPS FOR THUR NGT INTO FRI...AND THEN AGAIN AT
THE END OF THE PD. GEFS 500MB HEIGHTS/850MB TEMPS REMAIN NEAR
NORMAL...SO DO NOT ANTICIPATE ANY SIG TEMP DEPARTURES FROM
CLIMATOLOGY. IN FACT...A SLIGHT WARMING TREND IS NOTED IN THE GUID
FM MID-WEEK INTO THE WEEKEND.
&&
.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
CURRENT TAFS TRY TO TIME THE ONSET OF PRECIP AND CHANGEOVER TIMES
AND TYPES.
A MIXTURE OF PRECIPITATION IS EXPECTED ON SUNDAY...AS THE OLD LOW
PULLS WARM AIR IN...BEFORE THE COASTAL TAKES OVER.
STRONG SE WINDS /50+ KTS AT 850 MB/ SAT NIGHT WILL TRANSITION TO
THE NW DURING SUNDAY. SURFACE WINDS WILL ALSO BE IN THE 15-25 KT
RANGE WITH GUSTS AS HIGH AS 40 KTS ON SUN. NEEDLESS TO SAY...VERY
POOR FLYING WEATHER.
THE BULK OF THE PCPN ENDS BY EARLY SUNDAY NIGHT...BUT VERY STRONG
NW WINDS WILL AFFECT ALL OF CENTRAL PA THROUGH MONDAY. CIGS WILL
TRANSITION TO A PATTERN OF LOWER MVFR STRATOCU IN THE HIGHER
TERRAIN OF THE N AND W WHILE DOWNSLOPE FLOW BRINGS VFR CONDITIONS
TO THE SUSQ VALLEY. CONDITIONS IMPROVE SIGNIFICANTLY BY MIDWEEK.
LAKE EFFECT SNOW SHOWERS TO BE ACROSS THE N AND W AREAS ON MONDAY
INTO MONDAY EVENING.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING UNTIL MIDNIGHT EST SUNDAY NIGHT FOR
PAZ004>006-010>012-017-018-037-041-042.
WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO MIDNIGHT EST
SUNDAY NIGHT FOR PAZ019-027-028-036-045-046-049>053-056>059-
063>066.
WINTER STORM WARNING FROM 7 PM THIS EVENING TO MIDNIGHT EST
SUNDAY NIGHT FOR PAZ024>026-033>035.
&&
SYNOPSIS...TYBURSKI
NEAR TERM...TYBURSKI
SHORT TERM...TYBURKSI/STEINBUGL
LONG TERM...STEINBUGL
AVIATION...TYBURSKI
Hazardous weather outlook, Dec 15, 5:36 AM EST, 14 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
536 AM EST SAT DEC 15 2007
PAZ004>006-010>012-017-018-037-041-042-161045-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-TIOGA-NORTHERN LYCOMING-SULLIVAN-
536 AM EST SAT DEC 15 2007
...WINTER STORM WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO
MIDNIGHT EST SUNDAY NIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
STRONG WINDS IN THE WAKE OF THE SYSTEM EXPECTED TO AFFECT THE
REGION MAY TRIGGER A WARNING OR ADVISORY LATER SUNDAY INTO
MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
PAZ024>026-033>035-161045-
CAMBRIA-BLAIR-HUNTINGDON-SOMERSET-BEDFORD-FULTON-
536 AM EST SAT DEC 15 2007
...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO MIDNIGHT
EST SUNDAY NIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
STRONG WINDS IN THE WAKE OF THE SYSTEM EXPECTED TO AFFECT THE
REGION MAY TRIGGER A WARNING OR ADVISORY LATER SUNDAY INTO
MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
PAZ019-027-028-036-045-046-049>053-056>059-063>066-161045-
SOUTHERN CENTRE-MIFFLIN-JUNIATA-FRANKLIN-SOUTHERN CLINTON-
SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-
DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
536 AM EST SAT DEC 15 2007
...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO
MIDNIGHT EST SUNDAY NIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
STRONG WINDS IN THE WAKE OF THE SYSTEM EXPECTED TO AFFECT THE
REGION MAY TRIGGER A WARNING OR ADVISORY LATER SUNDAY INTO
MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
Winter Storm, Adams
- When
- December 15, 8:00 PM EST to December 16, 12:00 PM EST
- Where
- Adams forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.872, -77.218 (the zone’s center; the record gives no point)
A moderate to heavy coating of ice was common across the entire Lower Susquehanna Valley, with approximately 64,000 power outages. Trained spotters reported over a half-inch of ice accretion on trees and wires. The heavy coating of ice brought down tree limbs and power lines, resulting in sporadic power outages across Adams County. Over three thousand people were without power in Gettysburg.
There was a brief period of sleet, but the ice build-up was primarily due to freezing rain.
Winter Storm, Clearfield
- When
- December 15, 8:00 PM EST to December 16, 12:00 PM EST
- Where
- Clearfield forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.000, -78.474 (the zone’s center; the record gives no point)
A mixture of snow, sleet and freezing rain fell across Clearfield County. However, most of the precipitation fell as sleet and snow. The COOP observer in Grampian reported ten inches of sleet and snow.
Winter Storm, Cumberland
- When
- December 15, 8:00 PM EST to December 16, 12:00 PM EST
- Where
- Cumberland forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 40.164, -77.266 (the zone’s center; the record gives no point)
A moderate to heavy coating of ice was common across the entire Lower Susquehanna Valley, with over 64,000 power outages. Reports from emergency management officials, spotters and local web cams suggested a quarter to one-half inch of ice build-up, which brought down numerous trees and wires county-wide.
A brief period of sleet was observed at the onset of precipitation, but the primary cause of the icing was freezing rain.
Winter Storm, Dauphin
- When
- December 15, 8:00 PM EST to December 16, 12:00 PM EST
- Where
- Dauphin forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 40.415, -76.779 (the zone’s center; the record gives no point)
A moderate to heavy coating of ice was common across the entire Lower Susquehanna Valley, with over 64,000 power outages. Reports from emergency management officials, spotters and local web cams suggested a quarter to one-half inch of ice build-up, which brought down numerous trees and wires across the southern half of Dauphin County.
A brief period of sleet was observed at the onset of precipitation, but the primary cause of the icing was freezing rain.
Over 25,000 customers were without power in Dauphin County - many of them in the Harrisburg and Hershey areas.
Winter Storm, Elk
- When
- December 15, 8:00 PM EST to December 16, 12:00 PM EST
- Where
- Elk forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.425, -78.649 (the zone’s center; the record gives no point)
COOP observer reports from Elk County indicated six or more inches of sleet and snow.
Winter Storm, Franklin
- When
- December 15, 8:00 PM EST to December 16, 12:00 PM EST
- Where
- Franklin forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.927, -77.721 (the zone’s center; the record gives no point)
A moderate to heavy coating of ice was common across the entire Lower Susquehanna Valley, with over 64,000 power outages. Trained Spotters reported one-quarter inch ice build-up on trees and and wires. Franklin County emergency management reported numerous downed trees and wires as a result of the heavy ice coating. Gusty winds brought down ice-laden trees, resulting in power outages in the Mont Alto area. Trained spotters in Green Castle also reported strong winds.
A brief period of sleet was observed at the onset of precipitation, but the ice build-up was primarily due to freezing rain.
Winter Storm, Lancaster
- When
- December 15, 8:00 PM EST to December 16, 12:00 PM EST
- Where
- Lancaster forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 40.042, -76.248 (the zone’s center; the record gives no point)
A moderate to heavy coating of ice was common across the entire Lower Susquehanna Valley. Lancaster County emergency management along with trained spotters reported numerous trees and wires down, which resulted in over 11,000 reported power outages. MetEd electric company reported approximately 64,000 customers without power across the Lower Susquehanna Valley.
A brief period of sleet was observed at the onset of precipitation, but the heavy ice build-up was primarily due to freezing rain.
Winter Storm, McKean
- When
- December 15, 8:00 PM EST to December 16, 12:00 PM EST
- Where
- McKean forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.808, -78.569 (the zone’s center; the record gives no point)
COOP observer reports indicated six or more inches of sleet and snow across much of McKean County.
Winter Storm, Schuylkill
- When
- December 15, 8:00 PM EST to December 16, 12:00 PM EST
- Where
- Schuylkill forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 40.706, -76.216 (the zone’s center; the record gives no point)
Schuylkill County emergency management reported numerous trees and wires down county-wide due to a heavy coating of ice.
Some sleet was observed at the onset of precipitation, but the heavy ice build-up was primarily due to a a prolonged period of freezing rain.
Winter Storm, York
- When
- December 15, 8:00 PM EST to December 16, 12:00 PM EST
- Where
- York forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 39.920, -76.726 (the zone’s center; the record gives no point)
York County emergency management reported numerous trees and wires down county-wide due to a heavy coating of ice. The ice build up resulted in widespread power outages, with over 22,000 MetEd customers without power. Over 9,000 of these outages were in the York city area with approximately 4,100 customers without power in Hanover and around 6,000 in Dillsburg.
Overall, 64,000 customers were affected by power outages throughout the Lower Susquehanna Valley.
Some sleet was observed at the onset of precipitation, but the heavy coasting of ice was primarily due to freezing rain.
Winter Storm, Warren
- When
- December 15, 8:00 PM EST to December 16, 12:00 PM EST
- Where
- Warren forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.815, -79.274 (the zone’s center; the record gives no point)
COOP observer reports indicated six or more inches of snow and sleet fell across Warren County.
Winter Storm, Cambria
- When
- December 15, 8:00 PM EST to December 16, 12:00 PM EST
- Where
- Cambria forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 40.495, -78.714 (the zone’s center; the record gives no point)
A mixture of snow, sleet and freezing rain fell across Cambria County. Light accumulations of snow and sleet were observed along with significant ice build-up from freezing rain, especially across the highest elevations. The ice accretion brought down a few trees and wires, closing some secondary roads.
Winter Storm, Somerset
- When
- December 15, 8:00 PM EST to December 16, 12:00 PM EST
- Where
- Somerset forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 39.972, -79.028 (the zone’s center; the record gives no point)
A mixture of snow, sleet and freezing rain fell across Somerset County. Light accumulations of snow and sleet were observed along with significant ice build-up from freezing rain, especially across the highest elevations. The ice accretion brought down a few trees and wires.
Winter Storm, Lebanon
- When
- December 15, 8:00 PM EST to December 16, 12:00 PM EST
- Where
- Lebanon forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 40.367, -76.458 (the zone’s center; the record gives no point)
A moderate to heavy coating of ice was common across the entire Lower Susquehanna Valley. Lebanon County emergency management along with trained spotters reported numerous trees and wires down. MetEd electric company reported approximately 64,000 customers without power across the Lower Susquehanna Valley.
A brief period of sleet was observed at the onset of precipitation, but the heavy ice build-up was primarily due to freezing rain.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Georgia, December 15, 20071 death · 1 injured · $2.1 million · EF1 · 6 events
- Winter Storm in Pennsylvania, December 15 to 16, 20071 death · 3 injured · 8 events
- Heavy Snow in Illinois, December 15 to 16, 20071 death · 14 events
- Tornadoes and Damaging Winds in Georgia, December 15, 2007$210,000 · EF2 · 5 events
- Winter Storm and Winter Weather in Ohio, December 15 to 17, 2007$5.7 million · 22 events
- Winter Storm and Winter Weather in New Jersey, December 15 to 16, 200712 injured · 7 events
- Winter Storm in Pennsylvania, December 15 to 17, 2007$650,000 · 3 events
- Heavy Snow in New York, December 15 to 17, 2007$255,000 · 17 events
- Ice Storm in Virginia, December 15 to 16, 2007$206,000 · 14 events
- Winter Weather in Wisconsin, December 15 to 16, 2007$50,000 · 12 events
- Flooding in Kentucky, December 15 to 16, 20074 injured · $10,000 · 11 events
- Flooding in Kentucky, December 15, 2007$40,000 · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 66295, 66314, 66315, 66316, 66760, 66761, 66762, 66763, 66764, 66765, 66766, 66767, 66768, 66776.